As evidenced by a 2010 study published in Drugs, there is a large amount of abuse that happens among laxative users, many of whom believe the medication will contribute to losing weight. According to the study, one of the groups that tends to misuse laxatives are athletes, especially athletes who participate in sports with weight limits. However, the notion that laxatives cause weight loss is a myth, per Health Match. Laxatives do not cause you to lose body fat; they cause you to shed water weight. This can lead to dehydration, which can cause such symptoms as excessive thirst, dizziness, nausea, and fatigue. All of these can impact your workout severely.
Additionally, you could already experience stomach issues during training, which could only be compounded by the use of laxatives. A 2011 study published in the Scandinavian Journal of Gastroenterology showed that athletes had much more bowel transit issues and looser stools than during periods of rest. If you are doing too much exercise too soon, your stomach could pay the price, a problem that could be exacerbated by laxative use.